Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 20, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jun 15, 2006, 3:52 AM CDT for 20 counties in Nebraska; 6 counties in Kansas. It took effect at Jun 15, 2006, 11:29 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2006, 3:52 AM CDT (08:52 UTC)
- In effect from
- Jun 15, 2006, 11:29 AM CDT
- Expired
- Jun 15, 2006, 8:53 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
All 26 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 13 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1917 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 3175 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 150852 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 352 AM CDT THU JUN 15 2006 KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-151700- /O.NEW.KGID.WI.Y.0020.060615T1700Z-060616T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 352 AM CDT THU JUN 15 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY. WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH SUNSET THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JCB
3 follow-up statements
000 WWUS73 KGID 151629 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1129 AM CDT THU JUN 15 2006 NEZ040-047-061-073-082-152300- /O.EXA.KGID.WI.Y.0020.060615T1700Z-060616T0300Z/ GREELEY-HOWARD-BUFFALO-PHELPS-FURNAS- INCLUDING THE CITIES OF...GREELEY...ST. PAUL...KEARNEY... HOLDREGE...BEAVER CITY 1129 AM CDT THU JUN 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH SHOULD BE EXPECTED THROUGH THE EVENING HOURS. SOME OF THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM TODAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-152300- /O.CON.KGID.WI.Y.0020.060615T1700Z-060616T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 1129 AM CDT THU JUN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... SOUTH WINDS SUSTAINED NEAR 30 MPH...WILL GUST OVER 45 MPH AT TIMES THROUGH THIS EVENING. SOME OF THE STRONGEST WINDS WILL OCCUR BETWEEN 4 PM AND 8 PM TODAY...WITH SOME GUSTS TO 50 MPH POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 152124 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 424 PM CDT THU JUN 15 2006 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-082>087- 160300- /O.CON.KGID.WI.Y.0020.000000T0000Z-060616T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...GREELEY...FULLERTON... ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND... AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER... GENEVA...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR... NELSON...HEBRON 424 PM CDT THU JUN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS...WITH THE STRONGEST WINDS TO OCCUR THROUGH SUNSET TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAM
000 WWUS73 KGID 160153 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 853 PM CDT THU JUN 15 2006 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-082>087- 160300- /O.CAN.KGID.WI.Y.0020.000000T0000Z-060616T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...GREELEY...FULLERTON... ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND... AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...CLAY CENTER... GENEVA...BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR... NELSON...HEBRON 853 PM CDT THU JUN 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO 20 TO 30 MPH WITH A FEW HIGHER GUSTS...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ JCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 15, 3:21 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 15, 3:21 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
321 AM CDT THU JUN 15 2006
.DISCUSSION...MANY ISSUES GOING INTO THIS FORECAST...WINDS...
THUNDERSTORMS...TEMPERATURES.
SURFACE LOW PRESSURE SYSTEM EXPECTED TO APPROACH THE FORECAST AREA
LATE TODAY. AHEAD OF THE FRONT THERE IS A TIGHT GRADIENT WITH STRONG
WINDS ALOFT. EXPECT THAT WE COULD MIX TO 800MB WITH WINDS AROUND 40
KTS. WILL HOIST A WIND ADVISORY FOR THE SOUTHEAST HALF OF THE
FORECAST AREA THIS AFTERNOON INTO THIS EVENING. WINDS SHOULD HANG ON AGAIN
THROUGH AT LEAST SUNSET BEFORE THEY DIMINISH.
A SHORT WAVE MOVES INTO THE AREA THIS EVENING AND EXPECT THAT
THUNDERSTORMS WILL DEVELOP ALONG AND TO THE WEST OF THE FRONTAL
BOUNDARY BEFORE MOVING TO THE EAST DURING THE NIGHT. THE COLD FRONT
MOVES TO THE EAST ON FRIDAY. THERE IS A BETTER CHANCE OF
THUNDERSTORMS FRIDAY NIGHT IN THE SOUTHEAST PART OF THE FORECAST
AREA AS THE UPPER TROUGH MOVES INTO THE PLAINS. HAVE KEPT A CHANCE
OF THUNDERSTORMS THROUGH SUNDAY IN THE EASTERN PART OF THE FORECAST
AREA...WHILE THE COLD FRONT IS LINGERING JUST TO THE SOUTHEAST OF
THE FORECAST AREA AND UNTIL THE UPPER TROUGH MOVES TO THE EAST.
TEMPERATURES WILL CONTINUE QUITE WARM AGAIN TODAY WITH THE SOUTH
WINDS. THEN THE FRONT GOES THROUGH ON FRIDAY AND EXPECT THAT
TEMPERATURES WILL ONLY COOL A LITTLE BEHIND THE FRONT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
NEZ041-NEZ048-NEZ049-NEZ062-NEZ063-NEZ064-NEZ074-NEZ075-
NEZ076-NEZ077-NEZ083-NEZ084-NEZ085-NEZ086-NEZ087.
KS...WIND ADVISORY FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
KSZ005-KSZ006-KSZ007-KSZ017-KSZ018-KSZ019.
&&
JCBHazardous weather outlook, Jun 14, 11:25 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1125 PM CDT WED JUN 14 2006 NEZ060>062-072>075-082>084-151200- DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN- 1125 PM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...MAINLY WEST OF HIGHWAY 14 AND SOUTH OF HIGHWAY 92. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MAINLY NIGHTTIME THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. SOME STORMS MAY BE SEVERE THURSDAY NIGHT AND FRIDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ063-064-076-077-085>087-151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-HAMILTON-YORK-CLAY- FILLMORE-WEBSTER-NUCKOLLS-THAYER- 1125 PM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...MAINLY EAST OF HIGHWAY 14 AND SOUTH OF HIGHWAY 92 AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INTERMITTENT CHANCES OF THUNDERSTORMS WILL EXIST FROM THURSDAY THROUGH SUNDAY. SOME STORMS MAY BE SEVERE THURSDAY NIGHT AND FRIDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-151200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- 1125 PM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...GENERALLY NORTH OF HIGHWAY 92. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY MORNING. WHILE STORMS ARE NOT EXPECTED TO REACH DANGEROUS LIMITS...SMALL HAIL...WINDS TO 40 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE WITH ANY DEVELOPING THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MAINLY NIGHTTIME THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. SOME STORMS MAY BE SEVERE THURSDAY NIGHT AND FRIDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) 06
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.